Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 96, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2001, 4:24 PM CDT for McCurtain County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 4:24 PM CDT (21:24 UTC)
- Expired
- May 30, 2001, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 302126 SVRSHV OKC089-302215- /NEW.KSHV.SV.W.0133.302124-302215/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 424 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 515 PM CDT * AT 424 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF WATSON...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTHEAST OF WATSON AT 445 PM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... UNTIL 515 PM CDT. LAT...LON 3429 9476 3415 9460 3412 9449 3446 9453
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:15 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 30, 2:15 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT WED MAY 30 2001 ANOTHER DAY...ANOTHER DIFFICULT FORECAST HAMPERED ONCE AGAIN BY MODEL DISCREPANCIES NOT HELPED BY THE LACK OF SOUNDING DATA INGESTED INTO THE 12Z ETA RUN THIS MORNING. NEEDLESS TO SAY...QUITE A FEW DIFFERENCES IN THE RUNS TODAY COMPARED TO THE RUNS LAST NIGHT. 18Z SFC ANALYSIS SHOWING THE OLD SURFACE BOUNDARY NORTH OF A ADM... TXK...MLU LINE. DEEPENING LOW PRESSURE NEAR EMPORIA KS WITH A TRAILING COLD FRONT/SFC BOUNDARY ACROSS N OK/NW TX. WIDELY SCATTERED SHOWERS GOING ACROSS PORTION OF NE LA WITH THE AID OF GOOD MOISTURE/WAA PATTERN AND WEAK CAP. 18Z SOUNDINGS FROM FTW/SHV CONTINUE TO SHOW STRONG CAPPING INVERSION IN PLACE ACROSS NE TX/NW LA...BUT NOT AS STRONG AS THIS MORNING. UNCERTAINTY COMES INTO PLAY TONIGHT WITH WHERE AND WHEN STORM INITIATION WILL OCCUR??? ALL SHORT TERM MODELS POINTING TOWARDS INITIATION NEAR OR BEFORE 00Z FROM SOUTH CENTRAL OK INTO WESTERN PORTIONS OF N TX WITH STORMS FORMING A MORE LINEAR COMPLEX AS THEY MOVE EASTWARD ACROSS N TX/ S OK OVERNIGHT. THIS SCENARIO WOULD NOT PUT THE STORMS INTO MY NW SECTIONS UNTIL WELL AFTER MIDNIGHT TOWARDS THE PRE DAWN HOURS THURSDAY. IF CAP BREAKS FURTHER EAST OF EXPECTED STORM INITIATION...MY NW SECTIONS COULD SEE ACTIVITY MUCH EARLIER THAN THE 12Z RUNS INDICATE...MORE INDICATIVE OF LAST NIGHTS MODEL RUNS. FOR THIS REASON...WILL LEAVE HIGHEST POPS IN OVERNIGHT ACROSS THE NORTHWEST TRENDING THEM LOWER ACROSS THE SOUTHEAST. COMPLEX SHOULD QUICKLY MOVE EAST DURING THE DAY TOMORROW PUSHING A STRONG OUTFLOW BOUNDARY SOUTH AND EAST OF THE REGION. ORIGINAL COLD FRONT WILL TRY TO STALL ACROSS NE TX/SW AR BY AFTERNOON WITH AFTERNOON CONVECTION GREATLY DEPENDANT ON HOW MUCH RECOVERY WE SEE FROM THE MORNING CONVECTION. WILL SPLIT SECOND PERIOD POP FROM MORNING TO AFTERNOON TO ACCOUNT FOR THIS. EXTENDED FORECAST CLEAR AS MUD WITH THE AVN/MRF LOOKING TOTALLY DIFFERENT THAN ITS EARLIER RUN. EXTENDED PROGS WANTING TO GENERATE GOOD AMOUNT OF LIFT AND ELEVATED MOISTURE WITH NORTHWEST FLOW SHORTWAVE DROPPING OUT OF SOUTHERN PLAINS TOWARDS REGION FRIDAY NIGHT/SATURDAY. NOGAPS NOT NEAR AS STRONG WITH THIS SHORTWAVE BUT DOES GENERATE SOME QPF SO WILL ADD PRECIP TO FORECAST FRI NIGHT ENDING PRECIP FROM NORTH TO SOUTH ON SATURDAY. WILL ADD SLIGHT CHANCES TO THE FORECAST FOR TUE/WED AS THE UNSETTLED NW FLOW PATTERN WILL CONTINUE TOWARDS THE MIDDLE OF NEXT WEEK. PRELIMINARY NUMBERS SUBJECT TO CHANGE...13 SHV 72/84/65/88 3621 MLU 71/84/66/87 3631 TXK 70/83/63/86 5721 TYR 69/84/63/88 5621 LFK 73/85/64/89 3531 .SHV...NONE.
In the hours before
Special weather statement, May 30, 10:30 AM CDT, 5 hours 54 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301645- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT WED MAY 30 2001 VERY UNSTABLE CONDITIONS WILL EXIST TODAY ACROSS THE FOUR STATE REGION...AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD ACROSS THE SOUTHERN PLAINS. WHILE WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS MORNING ACROSS PORTIONS OF SOUTHERN OKLAHOMA AND WESTERN ARKANSAS...SOUTH OF THE RED RIVER INTO NORTHEAST TEXAS... THE ATMOSPHERE REMAINS STRONGLY CAPPED. THIS SHOULD TEND TO INHIBIT SEVERE THUNDERSTORM INITIATION UNTIL LATE AFTERNOON INTO TONIGHT. A COLD FRONT WILL BE DROPPING SOUTHWARD OUT OF OKLAHOMA TONIGHT AS WELL...HELPING TO FOCUS THUNDERSTORM ACTIVITY ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA. ONCE THE STORMS DEVELOP...A GENERAL MOTION TOWARDS THE EAST AND SOUTHEAST IS EXPECTED. THIS WOULD PUT THE REMAINING AREAS OF NORTHEAST TEXAS...AND NORTHWEST LOUISIANA UNDER THE GUN LATE TONIGHT. THE PRIMARY CONCERN WITH ANY SEVERE THUNDERSTORM DEVELOPMENT LATE TODAY AND TONIGHT WILL BE VERY LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS THE NORTHERN THIRD OF NORTHEAST TEXAS...INTO SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS WHERE THE GREATEST INSTABILITY WILL EXIST. ACTIVATION OF SKYWARN NETWORKS...STORM SPOTTERS...AND EMERGENCY MANAGERS...COULD BE NEEDED LATE TODAY INTO TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:12 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.